Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 54, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 16, 2012, 3:28 AM CST. It took effect at Nov 16, 2012, 4:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2012, 3:28 AM CST (09:28 UTC)
- In effect from
- Nov 16, 2012, 4:00 AM CST
- Expired
- Nov 16, 2012, 10:40 AM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
794 WHUS74 KBRO 160928 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 328 AM CST FRI NOV 16 2012 ...DETERIORATING MARINE CONDITIONS THIS MORNING... .HIGH PRESSURE BUILDING INTO THE NORTHWEST GULF OF MEXICO TO INTERACT WITH A LOW PRESSURE TROUGH ALONG THE NORTHEAST MEXICAN COAST. NORTHEAST WIND TO STRENGTHEN THIS MORNING WITH SEAS TO BUILDING THROUGH THE EARLY AFTERNOON. GMZ130-132-135-161800- /O.NEW.KBRO.SI.Y.0056.121116T1000Z-121116T2200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 328 AM CST FRI NOV 16 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS THIS MORNING. BAY WATERS BECOMING CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-161800- /O.NEW.KBRO.SC.Y.0054.121116T1000Z-121116T2200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 328 AM CST FRI NOV 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: NORTHEAST WINDS INCREASING TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS * WAVES:3 TO 5 FEET THIS MORNING BUILDING 4 TO 7 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
437 WHUS74 KBRO 161640 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1040 AM CST FRI NOV 16 2012 .WINDS HAVE REMAINED IN THE 15 TO 20 KNOT RANGE...AND ARE FORECAST TO REMAIN STEADY THROUGH THE AFTERNOON. THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. MARINERS ARE ARE STILL URGED TO EXERCISE CAUTION THROUGH THE REST OF THE DAY FRIDAY. GMZ130-132-135-161745- /O.CAN.KBRO.SI.Y.0056.000000T0000Z-121116T2200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1040 AM CST FRI NOV 16 2012 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. WINDS HAVE NOT REACHED 20 KNOTS TODAY AND ARE NO LONGER FORECAST TO REACH THIS LEVEL. THUS THE SMALL CRAFT ADVISORY IS CANCELLED. MARINERS ARE STILL URGED TO EXERCISE CAUTION THROUGH THE REST OF THE AFTERNOON. $$ GMZ150-155-170-175-161745- /O.CAN.KBRO.SC.Y.0054.000000T0000Z-121116T2200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1040 AM CST FRI NOV 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE NOT REACHED 20 KNOTS TODAY AND ARE NO LONGER FORECAST TO REACH THIS LEVEL. THUS THE SMALL CRAFT ADVISORY IS CANCELLED. MARINERS ARE STILL URGED TO EXERCISE CAUTION THROUGH THE REST OF THE AFTERNOON. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 11:52 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 15, 11:52 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1152 PM CST THU NOV 15 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...PATCHES OF RAIN AND DRIZZLE SPREADING ACROSS THE SOUTHERN PORTIONS OF DEEP SOUTH TEXAS WITH A DEEP MVFR OVERCAST. CIGS TO LOWER TO IFR WHERE THE RAIN AND DRIZZLE PERSIST. IFR TO MVFR CIGS AND OCCASIONAL VSBY RESTRICTIONS PEAK BETWEEN 09Z AND 18Z THEN SLOW IMPROVEMENT THROUGH THE REMAINDER OF THE DAY. NORTHEAST WINDS TO BACK NORTH AND INCREASE TO AROUND 15 KNOTS AT TIMES FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 545 PM CST THU NOV 15 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...MVFR CIGS WILL HOLD ACROSS THE TAF SITES TONIGHT INTO FRIDAY WITH DRIZZLE AND LIGHT RAIN. AREA FORECAST SOUNDINGS SHOW A POSSIBILITY OF IFR CIGS ESPECIALLY AT KMFE OVERNIGHT BUT FOR NOW HAVE LEFT AT MVFR. AS REINFORCING HIGH PRESSURE SPREADS OVER THE AREA WINDS WILL INCREASE TOWARDS DAWN. DRIZZLE/LIGHT RAIN WILL END FRIDAY MIDDAY AND CIGS WILL RAISE TO VFR AS DRIER AIR MOVES IN FROM THE NORTHEAST. PREV DISCUSSION... /ISSUED 146 PM CST THU NOV 15 2012/ SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...MID LEVEL RIDGING WITH A BASE OVER THE SOUTHWEST UNITED STATES WILL SHIFT EAST TONIGHT AND FRIDAY...BUILDING SURFACE HIGH PRESSURE IN PART OVER EAST AND SOUTH TEXAS. A LAYER OF SOUTHWEST FLOW WILL PERSIST FROM ABOUT 850 TO 700 MB UNDER THE NORTHWEST FLOW ALOFT...PERPETUATING OVERCAST CONDITIONS AND ENSURING THAT WARMER MOISTER AIR LIFTED BY THE INCREASING NORTH EAST FLOW WILL TURN INTO LIGHT RAIN AND DRIZZLE OVERNIGHT. THE INHERITED FORECAST WAS UPDATED TO BUMP UP RAIN CHANCES...AND FEEL LIKE IT IS CURRENTLY MORE OR LESS ON TRACK. SOME COASTAL TROUGHING WILL DEVELOP...BUT LOW LEVEL CONVERGENCE AND SHOWERS WILL PLAY A BIGGER ROLE FARTHER SOUTH ALONG THE COAST. DRIZZLE AND STRATIFORM RAIN WILL HAVE THE BEST COVERAGE ALONG THE COAST AND ALONG THE RIO GRANDE RIVER COUNTIES. QPF VALUES WILL BE LIGHT WITH THIS EVENT WITH TOTAL AMOUNTS BETWEEN ONE AND TWO TENTHS OF AN INCH AND UP TO ONE QUARTER INCH POSSIBLE. AS HIGH PRESSURE AND DRIER NORTHEAST AIR MOVES IN FROM THE NORTHEAST FRIDAY AFTERNOON...RAIN SHOULD RETREAT SOUTHWEST INTO MEXICO. TEMPERATURES TONIGHT WILL BE SLOW IN FALLING INITIALLY THEN SHOW A STEADY FALL AS THE SURFACE HIGH PRESSURE BUILDS INTO THE AREA AND THE DRIZZLE/RAIN DEVELOPS. NARROW DIURNAL RANGE ON FRIDAY WITH THE COASTAL AREAS SEEING THE WARMEST TEMPS WITH COOLER READINGS OUT WEST. LONG TERM.../SATURDAY THROUGH THURSDAY NIGHT/... AT THE BEGINNING OF THE LONG TERM FORECAST NORTHEAST/EAST FLOW WILL PREVAIL THROUGH THE DAY SATURDAY INTO SUNDAY AS SURFACE HIGH PRESSURE SHIFTS EASTWARD. SOUTHEASTERLY FLOW RETURNS INTO SUNDAY. THROUGH THE WEEKEND CLOUD LAYER WILL LIMIT TEMPERATURES TO WARM UP AS QUICK AS EXPECTED EARLIER. HIGH TEMPERATURES WILL BE THE LOW 70S SATURDAY AND INTO THE 80S BY SUNDAY ESPECIALLY ALONG THE LOWER VALLEY. NEXT WEEK...A WEAK DISTURBANCE WILL MOVE ACROSS THE AREA INCREASING THE POSSIBILITY OF SHOWERS RIGHT AHEAD OF THIS PIECE OF ENERGY. CLOUD COVER AGAIN WILL BE A BIG PLAYER DURING THIS WEATHER EVENT KEEPING TEMPERATURES IN THE LOWER 80S ACROSS THE FORECAST AREA MONDAY THROUGH WEDNESDAY AND LOW TEMPERATURES IN THE MID TO UPPER 60S. GFS/ECMWF CONTINUE TO SHOW DISAGREEMENT WITH THE DEVELOPMENT OF THIS DISTURBANCE MOVING ACROSS THE VALLEY TUESDAY. GFS SHOWS A STRONGER SURFACE LOW WITH ABUNDANT CONVECTION ACROSS THE CWA WHILE THE ECMWF DEVELOPS AN OPEN WAVE FURTHER NORTH OVER THE CENTRAL PLAINS LEAVING THE VALLEY UNDER A MORE SE FLOW AND DRY. LEAN TOWARDS THE GFS ONCE AGAIN BUT CONFIDENCE IS NOT TOO HIGH. IF THE GFS PLACE OUTS THEN EXPECT 20 PERCENT CHANCE OF RAIN ACROSS THE CWA BEGINNING LATE MONDAY ENDING INTO TUESDAY AFTERNOON. MOST OF THE ACTIVITY WILL LIKELY BE OVER THE GULF WATERS INTO WEDNESDAY. THE REMAINDER OF THE WEEK SHOWERS WILL BE POSSIBLE INTO FRIDAY AS ANOTHER SURGE OF MOISTURE MOVES INTO THE AREA. MARINE.../TONIGHT THROUGH FRIDAY NIGHT/...HIGH PRESSURE WILL SURGE INTO THE NORTHWEST GULF TONIGHT...INCREASING NORTHEAST WINDS FOR THE LOWER TEXAS COASTAL WATERS TO AROUND 20 KNOTS. THE INCREASE WILL BE GRADUAL...AND EXERCISE CAUTION CONDITIONS ARE FORECAST FOR TONIGHT WITH AN ADVISORY MORE CERTAIN FOR THE SECOND PERIOD STARTING FRIDAY. FRESH NORTHEAST WINDS WILL PREVAIL FRIDAY...BUT WAVE HEIGHTS WILL BUILD SLOWLY TO 4 OR 5 FEET OFFSHORE BY THE TIME WINDS DECREASE FRIDAY EVENING. DRIZZLE AND LT RAIN CHANCES WILL INCREASE TONIGHT THROUGH FRIDAY. WIND AND WAVE HEIGHT CONDITIONS SHOULD IMPROVE ALL AROUND FRIDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. SKIES WILL REMAIN OVERCAST. SATURDAY THROUGH THURSDAY... BENIGN MARINE CONDITIONS EXPECTED THROUGH THE LONG TERM FORECAST. NORTHEAST FLOW WILL REMAIN SATURDAY AND SHIFT EAST/SOUTHEAST BY SUNDAY AS SURFACE HIGH PRESSURE SHIFTS EASTWARD. SEAS WILL BE BETWEEN 2 TO 4 FEET OR LESS DURING THIS TIME. A WEAK DISTURBANCE IS LIKELY TO MOVE ACROSS THE GULF WATERS LATE TUESDAY INTO WEDNESDAY SHIFTING WINDS BACK TO THE NE/E INTO WEDNESDAY AND THURSDAY. AT THIS TIME MODELS ARE IN COMPLETE DISAGREEMENT WITH THE DEVELOPMENT OF THIS WEAK WAVE. LEAN TOWARDS GFS WHICH HAS A WEAK BOUNDARY CROSS THROUGH THE GULF FORECAST AREA AND THE GULF WATERS. IF THIS PLACE OUT... EXPECT ISOLATED TO SCATTERED SHOWERS OVER THE GULF WITH A MORE EASTERLY FLOW WEDNESDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59/51
Hazardous weather outlook, Nov 15, 4:28 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 428 AM CST THU NOV 15 2012 GMZ130-132-135-150-155-170-175-161030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 428 AM CST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY FRIDAY MORNING AS NORTHEAST WINDS AND WAVES INCREASE AS HIGH PRESSURE BUILDS INTO THE NORTHWEST GULF OF MEXICO. A COLD FRONT NEXT TUESDAY OR WEDNESDAY IS LIKELY TO INCREASE WINDS AND SEAS WITH SMALL CRAFT ADVISORIES LIKELY TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-161030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 428 AM CST THU NOV 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY FRIDAY AND POSSIBLE SATURDAY AND SUNDAY AS NORTHEAST SWELLS CONTINUE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:28 AM CST | Small Craft Advisory for Winds | BRO | 7 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.